UCL Discovery
UCL home » Library Services » Electronic resources » UCL Discovery

Arithmetic rigidity and units in group rings

Johnson, F.E.A.; (2001) Arithmetic rigidity and units in group rings. Transactions of the American Mathematical Society , 353 (11) pp. 4623-4635. 10.1090/S0002-9947-01-02816-1. Green open access

[thumbnail of 9110.pdf]

Download (218kB)


For any finite group G the group U(Z[G]) of units in the integral group ring Z[G]is an arithmetic group in a reductive algebraic group, namely the Zariski closure of SL1 (Q[G]). In particular, the isomorphism type of the Q-algebra Q[G] determines the commensurability class of U(Z[G]); we show that, to a large extent, the converse is true. In fact, subject to a certain restriction on the Q-representations of G the converse is exactly true.

Type: Article
Title: Arithmetic rigidity and units in group rings
Open access status: An open access version is available from UCL Discovery
DOI: 10.1090/S0002-9947-01-02816-1
Publisher version: http://dx.doi.org/10.1090/S0002-9947-01-02816-1
Language: English
Additional information: Published by the American Mathematical Society
UCL classification: UCL > Provost and Vice Provost Offices > UCL BEAMS > Faculty of Maths and Physical Sciences > Dept of Mathematics
URI: https://discovery.ucl.ac.uk/id/eprint/9110
Downloads since deposit
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item